Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Androgel - Long Term Use
Oct 13, 2004

I have been on Androgel for two years. My testosterone on Androgel is normal. I am doing fine on it but am concerned about the long term effects. Would cycling minimize those? If so, how do I do it? How much time off initially and then what should my cycling times be? Is there anything else I can do to minimize long-term side effects?

Response from Dr. Henry

There is concern but not much data about the long-term safety of chronic testosterone use. A recent review in the New England Journal of Medicine detailed the concerns and the lack of data on the matter. The drugs are being widely used and promoted so this is a frustrating situation. If you look at the immense amount of data and experience with hormone replacement in women and the concerns about that and controversies that persist- then the lack of any good data or consensus for testosterone use in men is at least understandable. There needs to be a big push for studies for men (HIV- and HIV+) from patients and doctors. KH



Previous
When can resistance tests be run?
Next
brain atrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement